Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
147 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for pain due to dysfunction of sphincter of oddi

I have a chronic pain condition known as disfuction of the sphincter of oddi. I was being treated with IV dilaudid that I did on my own at home. I felt being on the dilaudis all the time was not good for me. I came off the dilaudid. Started on gabapentin 600mg 4x/day and cymbalta 60mg bid Welbutrin XL 300mg bid. I went from 133 lbs to 180 lbs in about a month. I was so blown up and full of fluid I went to the ER. The ER doctor said I was toxic from the gabapentin and needed to come off slowly so I don't have seizures. As I have decreased the gabapentin and the welbutrin XL. I have developed a rash. My FP doctor believes the rash is from stess. Also, she no longer feels comfortable treating my chronic pain issue. I am having trouble getting a pain Dr. to see me.
Tue, 27 May 2014
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Pain Medicine & Palliative Care Specialist 's  Response
Hai.ur really into a chronic and troublesome problem.already u have taken the maximum dose of gabapentin als, , which brings you down.
Please go for a tsh (thyroid stimulating hormone) to check out the levels dueto the chronic problem
Please reduce ur stress.
The ultimate relief for pain u can go for is with the neurolytic blocks ., fentayl patches under supervision takig care of respiratory depression. Take care good luck
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I need to go to my gastro specialist but need a referral from my primary. I have had 2 surgeries for sphincter of oddi and I am have severe pain...

Recent questions on  Skin rash

doctor1 MD

i am a 48 yr old woman currently diagnosed as menopausal. I have these itchy rashes on my abodomen, back and buttocks. They itch for several days,...

doctor1 MD

I am on several medications for an ac joint injury, lately ive been getting severe dry mouth, drinking upto 6 litres a day of water and still...

doctor1 MD

Hi, I have been taking Amoxicilin for 4 days. Yesterday I developed a rash on 1 foot (top) and today I have blisters on the same rash. No rash...

doctor1 MD

I have some tube of rash round like the size of Aimee some it God away u can't Evan see it some other time it show like red hot pinky color it...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?